Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes excessive sweating in an elderly person?

Answered by
Dr.
Dr. Muthu Krishnan

General & Family Physician

Practicing since :2017

Answered : 736 Questions

default
Posted on Fri, 13 Apr 2018 in Medicines and Side Effects
Question: excessive sweating in men age 75
doctor
Answered by Dr. Muthu Krishnan 1 hour later
Brief Answer:
You have to do some investigations.

Detailed Answer:
Hi dear,
Welcome to HCM.I have analysed your query.My opinion is that you should check your blood sugar, thyroid profile, blood pressure etc.,
Diabetes and hypertension are the main diseases causing excessive sweating in your age group.Other causes for excessive sweating includes heat exhaustion, hyperhidrosis etc.,
Thank you.
Feel free to write your questions.



Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Muthu Krishnan 18 hours later
do you know of any medications to request.
doctor
Answered by Dr. Muthu Krishnan 6 minutes later
Brief Answer:
After diagnosis of the disease only I can prescribe drugs.

Detailed Answer:
Hi dear,
Welcome to HCM.I have analysed your query.
You should do some investigations as I said before.Based on the reports only,I can find out whether you have diabetes or hypertension or thyroid problems.Then only I can prescribe drugs to you.
Thank you.
Feel free to write your questions.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Muthu Krishnan 1 hour later
Thank you very much. I was informed to look up New England Medical Journal
written by Dr. XXXXXXX Abrahms had reccommended the drug Oxybutin.
doctor
Answered by Dr. Muthu Krishnan 4 hours later
Brief Answer:
I think it is not good to take that drug.

Detailed Answer:
Hi dear,
Welcome to HCM.
Oxybutin is a drug which decreases the body secretions.If I were your I won't prescribe oxybutin to you.I will order for blood sugar examination and thyroid profile.Based on the reports,I will treat you.Oxybutin will correct the symptoms only,it will not treat the underlying cause.
Thank you.
Hope my answer will help you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Excessive sweating

doctor1 MD

severe seating for more than 3 days, actually happened last weekend then went away. When the sweating begins, he gets incredibly hot and face turns red, when the sweating subsides he feels cold and has chills . BUT he doesn't feel like he has the...

doctor1 MD

I have hammertoes, a bunion , also very thick calluses on the entirely of both feet that restore themselves within a day or 2 of my soaking and filing them. Any ideas as to that ,why, and how to fix? My feet burn and perspire profusely even after...

doctor1 MD

I keep getting what I think is carbuncles in my bottom. I take tegretol. I don't know I that makes a difference. I also suffer from insomnia. I have felt really tired and week in the last couple of weeks by about noon. What I have read states that it can be from not bathing, but I am very clean. I'm concerned that it may be some underlying problem I am not aware of. By the time one set starts getting better another set has started. It is very painful at times, sometimes even walking or sitting hurts. Is there some tests I need to request or maybe something I need to try at home to help eliminate this very aggravating problem? Thank You